Had rls many years

Having had LS for so long now I can't remember today is a humdinger. All day I've had the ee, ee ,ees. Pains in my back and shoulders, arms and legs aching. I've had to keep doing stuff to the point where I'm dropping to keep it at bay but still it persists. It is now 9.30 pm, at 7.30 pm resorted to drink to try to stop it, or at least make me pass out, but no luck. Now I'm drunk and literally screaming. Trying hard not to upset the wife but can't stop myself yelling out. Keeping busy, such as writing this is all that helps. I know nothing can be done but want all fellow suffers out there to know even in this condition I sympathise and empathise with your condition. I've not been on here for a long while because of one member but as she seems to have gone would like to be with you all again.

12 Replies

oldestnewest
  • Hi Hardly glad to see you back here with us but sorry you are having severe symptoms.Do you get the awful urge to move feeling alongside the pain ? Yes can understand you feeling like needing a drink but I sure you know it usually makes RLS worse for majority of us.Do you take any medication to help you ? I am really hoping you finally crashed out after the drink and getting some sleep!

  • Thank you Pippins2, miaperson and Tonysnug. I can tell from your replies that you understand and don't write me off as a ranting lunatic and that means so much.

    I'm on Neupro patches, 3mg.

    I have a TENS machine, which often helps but when the RLS gets very bad I'll do anything to stop it. I used to get the jumpy, burning legs but over the years the RLS changes. Now I get twitching (what I call the ee, ees), pain in my spine, shoulders etc and really achy limbs. I had the lot all the time yesterday and the day before. All I could do was try to keep my mind and body busy as long as I could but finally gave in and resorted to extreme measures, alcohol and opiate based painkiller. Got three hours sleep and am back down to low level RLS. I do not recommend others to try it. My GP is aware I do this occasionally and understands, as my he says, one has to consider quality of life, and other than putting me back on anti psychotic meds there is nothing he can offer and I can have bad reactions to some prescribed drugs. Lidocaine in mouth ulcer gel almost killed me, a trace of lavender causes a burning rash on my eyelids, so I dare not try alternative remedies.

    I just have to do what I can to cope, just like so many others do.

  • Hi...sorry to hear you`re suffering...just a short reply to say somebody is here and has read your post...this is a nasty ailment that I truly wouldn`t wish on anybody (well,I could think of a few people I`d like to give a taster to ...sick laugh)

    I myself went through this for several years before learning that it was RLS as I just couldn`t describe it...my daughter when in her teens told me a couple of times that she was suffering with leg spasms etc but as I didn`t know what she was talking about I didn`t really listen...she realised I had no clue and so carried on suffering on her own...I speak with her about it now and she knows just how hard it is for other to understand what people go through...her husband also thought it was a "nothing" ailment but now does understand, thankfully,and offers her some support...take care,Steve.

  • Hardly, have you tried Kratom?? . Not from a head shop, but online. It's being used by thousands who, like me, are giving up 12 years of opiates. WHICH by the way, opiates work 100% of the time. I have no idea why so many of us suffer bad as f__k. But you can go opiates. I've had it for about 40 years. The past twelve years I never once had RLS on opiates. Not once. And i have a severe case.

    I'm choosing kratom instead becz it's a plant, non addictive, doesn't screw with my bipolar symptoms, and I refuse to be treated as a drug addiction at the now-mandatory pain management clinics.

    Research Kratom and RLS. If you want more info my name is Beth..

    Email address deleted in accordance with forum rules - Kaarina (volunteer)

    Former Cryer twitching and screamer under the table, while everyone else sleeps.

    Peace

  • Sorry, I just saw no Email addresses allowed, oops!

  • I'll second that about the Kratom - an absolute wonder drug for RLS - very effective I used it for around a year nightly with no nasty side-effects only slight increase in dose and easy to quit when moving to another drug.

    There is lots of info on it out there, google is your friend :)

  • Dear Tonysnug

    Good to read you get relief with Kratom

    How will then you will be able to get me more details about Kratom, its availability in India.Do you have phone of Beth..? Else email me on mpparmar@vsnl.com.and oblidge.

  • I'm so sorry you're struggling like this. I've struggled with rls for about 10 yrs now but not nearly as bad - so knowing there are people out there with much worse symptoms helps me to realise that i could be much worse off & not to complain.

    i think one of the worst things is that having tried everything one can it just doesnt get better and you're left so darned frustrated as well as hurting and all the other stuff.

    Wish i could offer better thoughts to you.

  • Well Hardy you are in a sorry state ,I am sure we all know how you are feeling,I have been down your road and it is very painful,that was me ee oo eee legs lashing out back in so much pain from walking about that was when I was on Requip Xl well after many more tabs now on Tramodol no pain and 6 nights sleep they are the slow release ones ,go back to the docs and stick up for yourself Best of luck

  • This does nor sound like RLS at all.

  • You must get some help, most of us know what you are going through but gradually medication can help. It will never cure it but believe me it does help. So so sorry to hear life is so bad just now but keep trying to get help

  • Poor guy. I use the ibuprofen gel 10% from the Doctor, well massaged into the legs

    It is working so far. It takes a lot of gel not sure it's a goer with the cost.

    if I take antihistamine my legs are much worse, yet I need the antihistamine to counter the effects of anti depressant [Cipralex] that make me itch.

You may also like...